Alert archive / Mississippi / Special Weather Statements in 2015
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 6, 2015, 3:49 PM CDT for Jackson County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 6, 2015, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
County Jackson County, MS
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588
WWUS84 KLIX 062049
SPSLIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 PM CDT THU AUG 6 2015
MSZ081-082-062130-
JACKSON-HARRISON-
349 PM CDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARRISON
AND JACKSON COUNTIES...
AT 347 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF WADE TO 6 MILES NORTH OF
LATIMER...AND MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
VANCLEAVE AROUND 425 PM CDT.
ESCATAWPA...HURLEY...WADE AND HICKORY HILLS AROUND 430 PM CDT.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM.
LAT...LON 3045 8850 3052 8895 3074 8885 3074 8841
3065 8841
TIME...MOT...LOC 2047Z 270DEG 18KT 3077 8879 3059 8887
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:00 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 1:00 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CDT THU AUG 6 2015
.AVIATION...
ISOLATED TO LOCALLY SCATTERED SHRA/TSRA MAY BRIEFLY IMPACT MAINLY
KMSY...KNEW AND KGPT...OTHERWISE PROBABILITIES FOR INCLUDING A
TEMPO OR VC APPEAR TOO LOW FOR THE OTHER TAF AIRPORTS. VFR
CONDITIONS AND SOUTHWEST WINDS ARE EXPECTED TO PREVAIL THROUGH
FRIDAY. 22/TD
&&
.PREV DISCUSSION... /ISSUED 814 AM CDT THU AUG 6 2015/
..SOUNDING DISCUSSION...
THE SOUNDING THIS MORNING IS MOIST AND UNSTABLE WITH PW AT 2.08
INCHES AND MIXED LAYER CAPE AT 2100 J/KG. SIGNS OF SUBSIDENCE FROM
HIGH PRESSURE BEGINNING TO AGAIN BUILD ALOFT ARE PRESENT IN THE
ELEVATED INVERSION AT 500 MB. THE CONVECTIVE TEMPERATURE ON THE
SOUNDING OF 86 F WILL STILL ALLOW SOME STORM AND SHOWER COVERAGE
TODAY. WINDS ARE SW FROM THE SFC TO 600 MB THEN BECOME NW THROUGH
THE REST OF THE PROFILE.
KRAUTMANN
PREV DISCUSSION... /ISSUED 306 AM CDT THU AUG 6 2015/
SHORT TERM...
CONVERGENT BANDS FORMING SOME SHOWERS AND A FEW THUNDERSTORMS WILL
REMAIN IN THE FORECAST TODAY BUT SHOULD MAINLY AFFECT THE SOUTH
SHORE AND AREAS OF SOUTHEAST MISSISSIPPI. WE WILL BEGIN TO SEE
LESS COVERAGE OF SH/TS AFTER TODAY AS A STACKED RIDGE BUILDS BACK
INTO THE AREA. THIS HIGH PRESSURE SYSTEM WILL BRING THE HEAT BACK
WITH IT. BUT THIS TIME DEWPOINT TEMPS WILL BE SLIGHTLY COOLER.
THERE IS ALWAYS A TRADE OFF AS HIGHER DDEWPOINTTEMPS DOES NOT
ALLOW FOR EXTREME HEATING BUT COOLER DEWPOINT TEMPS WILL. TEMPS
ARE EXPECTED TO CLIMB ALONG WITH HEAT INDEX VALUES OVER THE COMING
DAYS.
LONG TERM...
SUNDAY AND MONDAY ARE LOOKING LIKE THE HOTTEST DAYS SO FAR. HAVE
SET TEMPS IN THE UPPER 90S WITH A POCKET OR TWO OF 100S. A HEAT
ADVISORY MAY BE NECESSARY SUNDAY AND MONDAY FOR INDEX READINGS
AROUND 108 TO 110 IN MANY LOCATIONS. THE STACKED HIGH SHOULD BACK
OFF TOWARD THE WEST BY MID WEEK ALLOWING THE UPPER TROUGH TO BUILD
BACK CUTTING THE HEAT OFF ONCE AGAIN. SO THIS HEAT SPELL SHOULD
LAST ONLY 2 TO 3 DAYS.
AVIATION...VFR CONDITIONS ARE FORECAST TO PREVAIL AT THE TERMINALS
THROUGH THE TAF FORECAST PERIOD. ANY CONVECTION THAT DOES DEVELOP
THURSDAY AFTERNOON IS EXPECTED TO BE TOO ISOLATED IN NATURE TO
INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME. 11
MARINE...BERMUDA RIDGE WILL CONTINUE TO BUILD IN AND DOMINATE THE
REGION. LIGHT TO MODERATE SWRLY AND TO WRLY FLOW WILL OCCUR WITH THE
TYPICAL NOCTURNAL INCREASE EAST OF THE MS DELTA. SEAS WILL GENERALLY
REMAIN AROUND 2-4 FT POSSIBLY TOPPING OUT AROUND 5 FT IN THE SAME
AFOREMENTIONED AREA. /CAB/
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER FROM RED
RIVER LANDING TO DONALDSONVILLE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 95 77 96 78 / 10 10 10 10
BTR 96 78 98 79 / 10 10 10 10
ASD 93 79 96 80 / 30 10 10 10
MSY 92 79 95 80 / 30 10 10 10
GPT 91 80 94 80 / 30 10 20 10
PQL 90 79 93 79 / 30 10 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 6, 11:35 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1135 AM CDT THU AUG 6 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-070445- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1135 AM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...PRIMARILY DURING THE EVENING HOURS. ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS PORTIONS OF COASTAL MISSISSIPPI. THE MAIN HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. HEAT INDEX VALUES ARE EXPECTED TO BE BETWEEN 105 AND 110 DEGREES SATURDAY THROUGH TUESDAY. HEAT ADVISORIES MAY BE NECESSARY DURING THAT PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TD
In the hours before
Special weather statement, Aug 6, 12:48 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 PM CDT THU AUG 6 2015
MSZ082-061830-
JACKSON-
1248 PM CDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JACKSON
COUNTY...
AT 1248 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HURLEY TO NEAR LATIMER...AND MOVING NORTHEAST AT
15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ESCATAWPA...WADE...VANCLEAVE...LATIMER...BIG POINT AND HURLEY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3054 8841 3046 8888 3062 8888 3074 8850
3074 8841
TIME...MOT...LOC 1748Z 244DEG 14KT 3071 8845 3054 8887
TDSpecial weather statement, Aug 6, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 PM CDT THU AUG 6 2015
MSZ081-082-062130-
JACKSON-HARRISON-
349 PM CDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARRISON
AND JACKSON COUNTIES...
AT 347 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF WADE TO 6 MILES NORTH OF
LATIMER...AND MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
VANCLEAVE AROUND 425 PM CDT.
ESCATAWPA...HURLEY...WADE AND HICKORY HILLS AROUND 430 PM CDT.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. WINDS THIS
STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL
UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM.
LAT...LON 3045 8850 3052 8895 3074 8885 3074 8841
3065 8841
TIME...MOT...LOC 2047Z 270DEG 18KT 3077 8879 3059 8887
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:48 PM CDT | Special Weather Statement | LIX | Jackson | 42 min |
Nearby
Special Weather Statements in Mississippi, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.